Got Pulsatile Tinnitus After an MRI

Discussion in 'Support' started by MR1, Jun 3, 2017.

    1. MR1

      MR1 Member

      Tinnitus Since:
      11/2016
      Cause of Tinnitus:
      MRI sound
      Hello!! I got a pulsatile tinnitus after an MRI.

      I have been having breaks without the noise, has anyone else experienced this? Please help me.
       
    2. glynis
      Feminine

      glynis Member Benefactor Ambassador Hall of Fame

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      How long has It been since your MRI ?
      Time is a great healer ...
      Love glynis
       
    3. Fairy
      Cool

      Fairy Member

      Tinnitus Since:
      2016
      if there was a miracle, I would share with you. Thanks for anyone that shares.
       
    4. AUTHOR
      AUTHOR
      MR1

      MR1 Member

      Tinnitus Since:
      11/2016
      Cause of Tinnitus:
      MRI sound
      Hi there! Thank you for answer me, I got an MRI on 11/15/2016 and right after I developed a loud noise that didn't leave me alone for straight a month, couldn't sleep, concentrate was difficult that I have to quit my job, during all this time I had been seeing almost every single doctor to find the reason of this noise, finally few doctors agree is a pulsatile tinnitus, at this point I don't know where else I can do, I tried Acupuncture, craniosacral treatment, meditation, deep breathing and more... I saw few Ent specialist, audiologist, tmj, chiropractor, osteologist, psychologist, psychiatric.. there is nothing wrong with my ears and also I hear perfectly, the noise comes and goes now, I'm not sure if I'm getting better and this monster will go away.. I'm praying for this will be over soon. Thank you for your support to all of you.
       
    5. Karen
      Talkative

      Karen Manager Staff Benefactor Ambassador Hall of Fame

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, MR1,

      I'm so sorry that you're having to deal with pulsatile tinnitus after an MRI. It's very strange that it could have been triggered by the MRI, but I definitely believe it is possible. Perhaps your ear was already sensitive in some way before you had the procedure, and this was enough to set it off.

      In my case, pulsatile tinnitus started after I took, then got off of, a blood pressure drug. I already had regular tinnitus in the affected ear, and I think that something about the changes that took place in my body were enough to trigger it.

      I tried a lot of the same types of doctors and practitioners that you mentioned, and no one was able to help me, or to find a cause. However, the good news is that, over time, mine has calmed down somewhat, so that it is easier to live with. I've found that it helps to follow a good diet, exercise, and keep your blood pressure on an even keel. That keeps the pulsating calmer. I've also found that when I am able to get a good night's sleep, the pulsating is calmer the next morning.

      Good luck, and I hope yours begins to calm down, too. We're here for you, and if I can be of further support, please let me know.

      Very best wishes,
      Karen
       
      • Agree Agree x 1
    6. Kaelon
      Wishful

      Kaelon Member Benefactor

      Location:
      Boston, Mass.
      Tinnitus Since:
      11/2014
      Cause of Tinnitus:
      Muscle Spasms
      I completely agree with everything that Karen has said above.

      If your pulsatile tinnitus is part of a somatosensory pulsatile disorder, like many of us who suffer from muscular spasms, then the primary ways to reduce the "intensity" of the Tinnitus all have to do with sleep, lowering anxieties, strengthening the memory centers of the brain, and finally, protecting your hearing moving forward (even if you don't have any detectable hearing loss). Even in cases like ours, it's the undetectable hearing loss (that often occurs with normal aging, or other trauma-induced hearing deficiencies) that cause the delta waves to begin to trigger, even spasmatically.

      Have you tried a course of prednisone (50 mg, 7 day taper to start) to see if this reduces your tinnitus at all? It would be a smoking-gun to link your tinnitus to muscular or other tissue inflammation.
       
      • Like Like x 1
    7. AUTHOR
      AUTHOR
      MR1

      MR1 Member

      Tinnitus Since:
      11/2016
      Cause of Tinnitus:
      MRI sound
      Thank you Karen for your support, I really don't know what to do anymore.. I started Zoloft 2 weeks ago and seems that I got worse after a week taking those meds, i been so nervous anxious and depressed due this condition. Should I leave my brain alone and not taking anything anymore?? Should I leave it heal naturally? I ask these all the time, doctors just giving me meds and don't find any relieve. I eat well, do exercise and go out to distract myself but when I have this monster is very hard to concentrate and not focus on it. Thank you again for all of you I really appreciate your concerns.
       
      • Hug Hug x 1
    8. AUTHOR
      AUTHOR
      MR1

      MR1 Member

      Tinnitus Since:
      11/2016
      Cause of Tinnitus:
      MRI sound
      Hi Kaelon! After a month with the constant noise, didn't know exactly was was, only knew about ear problem I heard about prednisone and ask the doctor But told me was late to take it.. it's been 6 months with this noise, During these past 6 months, the 1st month was a constant hell, after that was having noise free for few hours almost every day then last 2 months I been having days without the noise, which make me feel very happy, but I started taking Zoloft and Again the noise came back and is been 6 days and doesn't go away.. seems I got back to the beginning... may be should leave it alone?? Please any advices??
      ..
       
    9. Karen
      Talkative

      Karen Manager Staff Benefactor Ambassador Hall of Fame

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      MR1, We don't want you to get off any important medicine if your doctor prescribed it, and you really need it. However, I must agree with you that drugs like Zoloft and others can definitely increase the pulsating and/or ringing in your ear. I'm currently taking a muscle relaxer drug, and it has made mine temporarily worse.

      Use good judgement about the drug you are taking, but if there is no longer a need for it, then you might consider gradually tapering off it with your doctor's guidance.

      Good luck, and I'd like hear how you are doing after you stop taking the drug (if you decide to do so).

      Best wishes,
      Karen
       

Share This Page

Loading...